Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 158, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 29, 2017, 11:52 PM CDT for Chariton County, Howard County, Randolph County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 11:52 PM CDT (04:52 UTC)
- Expired
- Jun 30, 2017, 12:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Howard County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
577
WUUS53 KEAX 300452
SVREAX
MOC041-089-175-300530-
/O.NEW.KEAX.SV.W.0158.170630T0452Z-170630T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1152 PM CDT THU JUN 29 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
East central Chariton County in north central Missouri...
Southern Randolph County in north central Missouri...
Northeastern Howard County in central Missouri...
* Until 1230 AM CDT
* At 1151 PM CDT, a severe thunderstorm was located near Armstrong,
or 9 miles southeast of Salisbury, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Moberly, Higbee, Clark, Armstrong and Renick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 9232 3925 9243 3912 9250 3911 9251
3922 9282 3942 9275 3937 9231
TIME...MOT...LOC 0451Z 284DEG 28KT 3931 9269
HAIL...1.00IN
WIND...60MPH
$$
Leighton2 follow-up statements
834
WWUS53 KEAX 300505
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1205 AM CDT FRI JUN 30 2017
MOC041-300515-
/O.CAN.KEAX.SV.W.0158.000000T0000Z-170630T0530Z/
Chariton MO-
1205 AM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHARITON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3925 9232 3925 9243 3912 9250 3919 9269
3939 9267 3937 9231
TIME...MOT...LOC 0505Z 286DEG 23KT 3929 9259
$$
MOC089-175-300530-
/O.CON.KEAX.SV.W.0158.000000T0000Z-170630T0530Z/
Randolph MO-Howard MO-
1205 AM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN RANDOLPH AND NORTHEASTERN HOWARD COUNTIES...
At 1205 AM CDT, a severe thunderstorm was located near Higbee, or 10
miles northeast of Fayette, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moberly, Higbee, Clark and Renick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 9232 3925 9243 3912 9250 3919 9269
3939 9267 3937 9231
TIME...MOT...LOC 0505Z 286DEG 23KT 3929 9259
HAIL...1.00IN
WIND...60MPH
$$
Leighton600
WWUS53 KEAX 300521
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1221 AM CDT FRI JUN 30 2017
MOC089-175-300531-
/O.EXP.KEAX.SV.W.0158.000000T0000Z-170630T0530Z/
Randolph MO-Howard MO-
1221 AM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND
NORTHEASTERN HOWARD COUNTIES WILL EXPIRE AT 1230 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3925 9232 3925 9243 3912 9250 3919 9269
3939 9267 3937 9231
TIME...MOT...LOC 0521Z 284DEG 28KT 3926 9244
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:50 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 29, 6:50 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
650 PM CDT Thu Jun 29 2017
.Discussion...
Issued at 336 PM CDT THU JUN 29 2017
The MCS that pushes through this morning threw a wrench in the
forecast for the day by providing a large area of relatively stable
cooler air over the region. The main impact of this occurring is
that the focus for convective development has shifted south from the
MO/IA border to down near the Missouri River. The focal point for
this development is going to be an elevated warm frontal boundary
around that is currently setting up right along the I-70 corridor. d
the 850mb level. An initial round of convection already sparked on
the elevated boundary around 700mb dropping nickel to quarter sized
hail and added some more precipitation to the metro area. This
synoptic setup looks to break the area into two different threats
for the CWA with the first one being flash flooding near the KC
Metro area and the second being severe weather near the KC Metro and
south into the warmer stable air near the surface warm frontal
boundary. For the hydro and flooding concern the main contributing
factors will be high PWAT values of 1.8 to 2.0", storm motion mostly
parallel to the warm frontal boundary, and the quasi-stationary
nature of this boundary for 6-9 hours this evening. There will be
enough instability and shear for sustained convection with MUCAPE
values near 2500J/kg and 0-6km shear values near 30kts. The added 1-
2" of rain through the metro this morning has dropped the flash
flood guidance for 1hr down to near 1.5" which will not be hard to
meet with a single thunderstorm so multiple storms would definitely
create potential issues through the KC Metro area. For the severe
potential there is just enough shear to form up marginal supercells
or multicellular storm modes. Low level shear values are going to be
in the range for possible tornado development for the southern KC
Metro area closer to the surface boundary where more of a S-SE
surface wind exist. Large hail is definitely a possibility with
damaging winds also possible from downdrafts, but a higher wind
chance as this becomes linear and shifts south. An incoming
shortwave will finally help to push the low pressure over the
midwest to the east shifting the boundary that has been over the
area the last few days to the south.
This boundary is expected to shift south with weak high pressure
building into the region Friday through Sunday making for a fairly
nice weekend with dry conditions and temperatures in the mid to
upper 80s. A shortwave will enter the Rockies Sunday night
developing a surface low over western Kansas which will lift this
boundary back up into the region as a warm frontal boundary. This
will trigger a wet pattern as the shortwave stalls over the midwest.
PoPs remain relatively high from Monday through Thursday morning
unfortunately making the 4th of July a potential washout and even
adding the threat for flooding on a holiday weekend.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 640 PM CDT THU JUN 29 2017
Challenging night for aviation interests given the multiple rounds
of convection that have already occurred with more anticipated
this evening and into the overnight hours. Models are struggling
to get a grip on how convection will evolve tonight, especially
given where the atmosphere has already been worked over earlier
today (i.e. STJ, MCI, etc.). Should a convective complex develop
overnight, it appears that IXD and maybe MKC have the better
chances of being directly impacted, with much more uncertainty
further north at MCI and STJ. Will monitor trends closely and
continue to make adjustments to future TAF issuances as needed.
By tomorrow morning, with plentiful moist grounds and lingering LL
moisture, lowered ceilings look to potentially impact the area
terminals. However, convection should remain south of the
terminals tomorrow.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Friday morning for KSZ025-057-102>105.
MO...Flash Flood Watch through Friday morning for MOZ001>006-011>017-
020>025-028>033-037>039-043-044.
&&
Discussion...Barham
Aviation...lgHazardous weather outlook, Jun 29, 4:26 AM CDT, 19 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 426 AM CDT Thu Jun 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 426 AM CDT Thu Jun 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible this morning however, these storms are not expected to be severe. Several rounds of storms will be possible today. Conditions this afternoon and evening will be favorable for severe storms with large hail...damaging winds and a few tornadoes possible. With several rounds of storms possible today falling across already saturated soil there is also a flash flood threat. An additional 2 to 4 inches of rain with locally higher amounts are possible. There will also be flooding along area rivers, creeks and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will continue into Friday morning however the severe threat will have diminished by then. However, there may be area and river flooding ongoing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 29, 10:05 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL WEATHERBY LAKE 39.24N 94.70W
06/29/2017 M0.75 INCH PLATTE MO TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 29, 10:08 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 3 S FERRELVIEW 39.27N 94.66W
06/29/2017 E1.00 INCH PLATTE MO NWS EMPLOYEE
&&Local storm report, Jun 29, 10:12 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD 4 N MACON 39.80N 92.47W
06/29/2017 MACON MO EMERGENCY MNGR
MULTIPLE ROADS THAT NORMALLY DO NOT FLOOD ARE SEEING
FLOWING WATER SEVERAL INCHES DEEP. ROADS FLOODING INCLUDE
ROAD DD AND HIGHWAY 63, ROAD 149 AND EAGLE, ROAD 149 AND
DOGWOOD.
&&
SBLAIRLocal storm report, Jun 29, 10:29 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 4 S KANSAS CITY INTL AR 39.24N 94.72W
06/29/2017 E1.00 INCH PLATTE MO TRAINED SPOTTER
PENNY TO QUARTER HAIL SIZE - TIME ESTIMATED
&&
SBLAIRLocal storm report, Jun 29, 10:35 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 1 N OAKVIEW 39.22N 94.57W
06/29/2017 E1.00 INCH CLAY MO TRAINED SPOTTER
&&Special weather statement, Jun 29, 11:41 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1141 PM CDT THU JUN 29 2017
MOZ032-033-040-300530-
Chariton MO-Randolph MO-Howard MO-
1141 PM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...SOUTHERN
RANDOLPH AND NORTHERN HOWARD COUNTIES UNTIL 1230 AM CDT...
At 1141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salisbury, moving east at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Moberly, Fayette, Salisbury, Huntsville, Glasgow, Higbee, Clark,
Armstrong, Renick and Clifton Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3925 9235 3925 9243 3907 9253 3926 9290
3947 9285 3942 9231 3931 9231
TIME...MOT...LOC 0441Z 279DEG 28KT 3937 9277
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:52 PM CDT | Special Weather Statement | EAX | Saline | 53 min |
| Jun 29, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 28 min |
| Jun 29, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 30 min |
| Jun 29, 9:02 PM CDT | Special Weather Statement | EAX | Cooper | 43 min |
| Jun 29, 9:11 PM CDT | Areal Flood Advisory | EAX | Macon | 6 hr |
| Jun 29, 9:25 PM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon, Randolph | 6 hr |
| Jun 29, 9:35 PM CDT | Special Weather Statement | EAX | Platte | 40 min |
| Jun 29, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 39 min |
| Jun 29, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 32 min |
| Jun 29, 10:55 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Livingston | 3 hr |
| Jun 29, 10:59 PM CDT | River Flood Warning | EAX | Ray | 44 hr |
| Jun 29, 11:39 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 3 hr |
| Jun 29, 11:41 PM CDT | Special Weather Statement | EAX | Howard | 49 min |
| Jun 30, 12:45 AM CDT | Special Weather Statement | EAX | Jackson | 45 min |
| Jun 30, 12:54 AM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Jun 30, 12:58 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb | 3 hr |
| Jun 30, 1:40 AM CDT | Special Weather Statement | EAX | Saline | 50 min |
| Jun 30, 2:00 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Howard, Livingston and 3 more | 24 hr |
| Jun 30, 3:36 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 24 hr |
| Jun 30, 3:45 AM CDT | Areal Flood Advisory | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 12 hr |
| Jun 30, 4:46 AM CDT | River Flood Warning | EAX | Cooper, Saline | 57 hr |
| Jun 30, 4:56 AM CDT | River Flood Warning | EAX | Clay, Ray | 36 hr |
| Jun 30, 4:56 AM CDT | River Flood Warning | EAX | Howard | 40 hr |
| Jun 30, 7:31 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Jun 30, 8:50 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 47 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.